MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt age/date of birth: unknown/ not provided.:ptsex/gender: unknown/ not provided.Implant and explant dates: if implanted or explanted; give date: unknown/not provided.Device evaluation: visual inspection at 10x microscope magnification was performed.The lens was observed with one lens haptic detached.The detached haptic was not returned.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: the reported issue was not verified as haptic sheared, but a haptic detached was observed.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the trailing haptic was sheared when placing it into the patienteye.No additional information was provided to abbott medical optics.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6001827
Report Number2648035-2016-01550
Device Sequence Number681430
Product Code HQL
UDI-Device Identifier05050474530577
UDI-Public(01)05050474530577(17)191122
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/22/2019
Device Model NumberZ9002
Device Catalogue NumberZ900200140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2016
Initial Report FDA Received Date10/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1